Alert archive / Alabama / Winter Storm Warnings in 2006

Winter Storm Warning 1, NWS Birmingham, AL

February 18, 20065 counties in Alabama

NWS Birmingham, AL issued this winter storm warning at Feb 18, 2006, 1:09 AM CST for 5 counties in Alabama. It took effect at Feb 18, 2006, 3:00 AM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 18, 2006, 1:09 AM CST (07:09 UTC)
In effect from
Feb 18, 2006, 3:00 AM CST
Expired
Feb 18, 2006, 3:28 PM CST
In force
12 hr
Issued by
NWS Birmingham, AL

Counties Fayette County, AL, Lamar County, AL, Marion County, AL, Walker County, AL, Winston County, AL

The radar

The Columbus AFB radar (KGWX), 60 km from the middle of the area, began a volume at 07:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 7.2 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2006-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2006-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1092 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS44 KBMX 180709
WSWBMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
109 AM CST SAT FEB 18 2006

....WINTER WEATHER EXPECTED ACROSS NORTHERN PORTIONS OF CENTRAL
ALABAMA TODAY...

.COLD AIR WILL CONTINUE TO FILTER INTO THE AREA OVERNIGHT ALLOWING
TEMPERATURES TO FALL TO NEAR OR BELOW FREEZING. DURING THE SAME
TIME...AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE AREA WILL
SPREAD PRECIPITATION EASTWARD ACROSS CENTRAL ALABAMA. TEMPERATURES WILL
BE COLD ENOUGH FOR A MIXTURE OF RAIN...FREEZING RAIN...AND SLEET
ACROSS THE AREA. THE BEST CHANCE OF ANY ACCUMULATIONS OF ICE WILL
BE ALONG AND NORTH OF A LINE FROM VERNON TO JASPER...AND THE
HIGHER ELEVATIONS ALONG AND NORTH OF A LINE FROM ONEONTA...TO
ANNISTON...AND HEFLIN. THE PRECIPITATION WILL TAPER OFF SATURDAY
EVENING...ENDING AS LIGHT FREEZING DRIZZLE AND SNOW FLURRIES
THROUGH MIDNIGHT.

ALZ011>015-181700-
/O.UPG.KBMX.WS.A.0001.060218T0900Z-060219T0000Z/
/O.NEW.KBMX.WS.W.0001.060218T0900Z-060219T0600Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER
109 AM CST SAT FEB 18 2006

...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT.
THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

AN AREA OF RAIN AND FREEZING RAIN IS EXPECTED TO MOVE OVER
NORTHWEST ALABAMA BETWEEN 3 AND 6 AM THIS MORNING. THE
PRECIPITATION IS EXPECTED TO BE HEAVIEST BETWEEN 6 AM AND 3 PM...
WHERE ICE ACCUMULATIONS MAY APPROACH ONE-QUARTER OF AN INCH...
ESPECIALLY ALONG AND NORTH OF A LINE FROM VERNON TO JASPER.
MARION AND WINSTON COUNTIES APPEAR TO BE PARTICULARLY VULNERABLE
TO SIGNIFICANT ICE ACCUMULATIONS WITH THIS STORM SYSTEM. THE
PRECIPITATION SHOULD END THIS EVENING...TAPERING OFF AS FREEZING
DRIZZLE OR SNOW FLURRIES THROUGH MIDNIGHT.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE. SIGNIFICANT SNOW OR ICE
ACCUMULATIONS CAN ALSO CAUSE DAMAGE TO TREES AND POWER LINES. STAY
TUNED TO NOAA WEATHER RADIO...OR OTHER LOCAL MEDIA OUTLETS FOR THE
LATEST ON THIS WINTER WEATHER SITUATION.

$$

ALZ017>021-026-181700-
/O.UPG.KBMX.WS.A.0001.060218T1200Z-060219T0000Z/
/O.NEW.KBMX.WW.Y.0002.060218T1200Z-060219T0600Z/
BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-ST. CLAIR-
INCLUDING THE CITIES OF...ONEONTA...GADSDEN...ANNISTON...CENTRE...
HEFLIN...PELL CITY...MOODY
109 AM CST SAT FEB 18 2006

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO
MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO
MIDNIGHT CST TONIGHT. THE WINTER STORM WATCH IS NO LONGER IN
EFFECT. 

RAIN WILL BEGIN TO SPREAD OVER NORTHEAST ALABAMA AFTER 6 AM.
TEMPERATURES WILL EVENTUALLY BECOME COLD ENOUGH FOR THE RAIN TO
BE MIXED WITH AREAS OF FREEZING RAIN AND SLEET...MAINLY ACROSS
THE HIGHER ELEVATIONS ALONG AND NORTH OF A LINE FROM ONEONTA TO
ANNISTON...TO HEFLIN BETWEEN 9 AM THROUGH 6 PM. LIGHT ICE
ACCUMULATIONS...UP TO 0.05 OF AN INCH...WILL BE POSSIBLE ACROSS
THE HIGHER ELEVATIONS OF NORTHEAST ALABAMA. THE PRECIPITATION
SHOULD END LATE THIS EVENING...TAPERING OFF AS FREEZING DRIZZLE OR
SNOW FLURRIES THROUGH MIDNIGHT.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING. SIGNIFICANT SNOW OR ICE ACCUMULATIONS CAN ALSO CAUSE
DAMAGE TO TREES AND POWER LINES. STAY TUNED TO NOAA WEATHER
RADIO...OR OTHER LOCAL MEDIA OUTLETS FOR THE LATEST ON THIS
POTENTIAL WINTER WEATHER SITUATION

$$
KNS/99
2 follow-up statements
000 
WWUS44 KBMX 181655
WSWBMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1055 AM CST SAT FEB 18 2006

....A MIX OF WINTER WEATHER EXPECTED ACROSS NORTHERN PORTIONS OF
CENTRAL ALABAMA TODAY...

.COLD AIR WILL CONTINUE TO SINK SOUTHWARD TODAY ALLOWING TEMPERATURES
TO FALL TO NEAR OR JUST BELOW FREEZING. SEVERAL WEAK UPPER LEVEL
DISTURBANCES WILL PRODUCE LIGHT PRECIPITATION ACROSS NORTH ALABAMA
THROUGH THE AFTERNOON.  TEMPERATURES WILL BE COLD ENOUGH FOR A
MIXTURE OF RAIN...FREEZING RAIN...AND SLEET ACROSS NORTH CENTRAL ALABAMA.
THE PRECIPITATION WILL DIMINISH BY LATE AFTERNOON...TAPERING OFF
TO FREEZING DRIZZLE OR LIGHT SLEET AFTER SUNSET.

ALZ011>015-190100-
/O.CON.KBMX.WS.W.0001.000000T0000Z-060219T0600Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER
1055 AM CST SAT FEB 18 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

PERIODS OF LIGHT FREEZING RAIN WILL CONTINUE ACROSS THE WARNING
AREA THROUGH THE AFTERNOON. ICE ACCUMULATIONS HAVE ALREADY BEEN
REPORTED ON TREES AND POWER LINES IN LAMAR AND MARION COUNTIES.
TEMPERATURES WERE NEAR 32 DEGREES ALONG AND NORTH OF A DETROIT TO
DOUBLE SPRINGS...AND THE FREEZING LINE WILL SHIFT SLOWLY SOUTHWARD
THIS AFTERNOON. ICE ACCUMULATIONS MAY APPROACH ONE-QUARTER OF AN
INCH...ESPECIALLY ACROSS MARION AND WINSTON COUNTIES. THE
PRECIPITATION SHOULD DIMINISH BY LATE AFTERNOON...TAPERING OFF TO
FREEZING DRIZZLE OR LIGHT SLEET AFTER SUNSET.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SLEET AND ICE
ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE. SIGNIFICANT SNOW OR ICE ACCUMULATIONS CAN ALSO CAUSE
DAMAGE TO TREES AND POWER LINES. STAY TUNED TO NOAA WEATHER
RADIO...OR OTHER LOCAL MEDIA OUTLETS FOR THE LATEST ON THIS WINTER
WEATHER SITUATION.

$$

ALZ017>021-026-190100-
/O.CON.KBMX.WW.Y.0002.000000T0000Z-060219T0600Z/
BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-ST. CLAIR-
INCLUDING THE CITIES OF...ONEONTA...GADSDEN...ANNISTON...CENTRE...
HEFLIN...PELL CITY...MOODY
1055 AM CST SAT FEB 18 2006

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

PERIODS OF RAIN WILL CONTINUE ACROSS THE ADVISORY AREA THROUGH
THE AFTERNOON. AS THE COLDER AIR SINKS SOUTHWARD...THE
PRECIPITATION WILL CHANGE OVER TO LIGHT FREEZING RAIN LATER THIS
AFTERNOON AND INTO THE EVENING HOURS. THE BEST CHANCE OF ICE
ACCUMULATIONS...UP TO 0.05 OF AN INCH...WILL BE NORTH OF A
GARDENDALE...TO ODENVILLE...TO JACKSONVILLE...TO PINEY WOODS
LINE. THE ICE ACCUMULATIONS WILL PRIMARILY BE ON ELEVATED SURFACES
SUCH AS TREES AND POWER LINES

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF FREEZING RAIN
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. SIGNIFICANT
SNOW OR ICE ACCUMULATIONS CAN ALSO CAUSE DAMAGE TO TREES AND POWER
LINES. STAY TUNED TO NOAA WEATHER RADIO...OR OTHER LOCAL MEDIA
OUTLETS FOR THE LATEST ON THIS POTENTIAL WINTER WEATHER SITUATION

$$
000 
WWUS44 KBMX 182128
WSWBMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
328 PM CST SAT FEB 18 2006

....LIGHT FREEZING RAIN AND SLEET EXPECTED ACROSS NORTHERN
PORTIONS OF CENTRAL ALABAMA THROUGH MIDNIGHT...

.COLD AIR WILL CONTINUE TO SINK SOUTHWARD OVERNIGHT ALLOWING
TEMPERATURES TO FALL BELOW FREEZING ACROSS NORTH ALABAMA. PATCHES
OF LIGHT RAIN WILL MOVE ACROSS AREA BEFORE MIDNIGHT...AND WITH
TEMPERATURES AT OR JUST BELOW FREEZING...THE RAIN WILL FREEZE ON
IMPACT...MAINLY ELEVATED SURFACES SUCH AS POWER LINES...TREES
...AND BRIDGES. SLEET MAY ALSO BECOME MIXED WITH THE FREEZING
RAIN...MAINLY ALONG AND NORTH OF A LINE FROM SULLIGENT... TO
JASPER...TO ONEONTA...TO PIEDMONT LINE.

ALZ011>015-190600-
/O.CAN.KBMX.WS.W.0001.000000T0000Z-060219T0600Z/
/O.EXB.KBMX.WW.Y.0002.060218T2128Z-060219T0600Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER
328 PM CST SAT FEB 18 2006

...WINTER STORM WARNING IS CANCELLED...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT.
THE WINTER STORM WARNING HAS BEEN CANCELED. 

COLDER AIR WILL CONTINUE TO SINK SOUTHWARD OVERNIGHT AND BRING
SUB-FREEZING TEMPERATURES ACROSS THE AREA BEFORE MIDNIGHT. PATCHES
OF LIGHT PRECIPITATION WILL MOVE ACROSS THE AREA THROUGH THE
EVENING HOURS. A WARM LAYER OF AIR ABOVE THE SURFACE WILL LIKELY
KEEP THE PRECIPITATION IN THE FORM OF LIGHT FREEZING RAIN OR
SLEET. THIS MEANS ELEVATED SURFACES SUCH AS TREES...POWER
LINES...AND BRIDGES WILL BECOME ICE COVERED. ICE ACCUMULATIONS
WILL NOT BE ENOUGH TO RESULT IN DOWNED POWER LINES OR TREES.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET OR FREEZING
RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

ALZ022>025-027>029-034-190600-
/O.EXB.KBMX.WW.Y.0002.060218T2128Z-060219T0600Z/
PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-TALLADEGA-CLAY-RANDOLPH-BIBB-
INCLUDING THE CITIES OF...CARROLLTON...TUSCALOOSA...BIRMINGHAM...
HOOVER...COLUMBIANA...PELHAM...ALABASTER...TALLADEGA...
SYLACAUGA...ASHLAND...ROANOKE...CENTREVILLE
328 PM CST SAT FEB 18 2006

...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT.

TEMPERATURES WERE IN THE 30S ACROSS THE ADVISORY AREA...AND COLD
AIR WILL CONTINUE TO FUNNEL SOUTHWARD OVERNIGHT IN A BRISK NORTHERLY
FLOW. TEMPERATURES WILL LIKELY FALL TO FREEZING AS FAR SOUTH AS
AN ALICEVILLE...TO PELHAM...TO WINTERSBORO...TO WEDOWEE LINE BY
MIDNIGHT. ANY PRECIPITATION THAT FALLS INTO THIS AIR MASS WILL
FREEZE ON ELEVATED SURFACES SUCH AS TREES...POWER LINES...AND
BRIDGES. ICE ACCUMULATIONS WILL NOT BE ENOUGH TO RESULT IN DOWNED
POWER LINES OR TREES.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF FREEZING RAIN
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.


$$

ALZ017>021-026-190600-
/O.CON.KBMX.WW.Y.0002.000000T0000Z-060219T0600Z/
BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-ST. CLAIR-
INCLUDING THE CITIES OF...ONEONTA...GADSDEN...ANNISTON...CENTRE...
HEFLIN...PELL CITY...MOODY
328 PM CST SAT FEB 18 2006

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

COLDER AIR WILL CONTINUE TO SINK SOUTHWARD OVERNIGHT AND BRING
SUB-FREEZING TEMPERATURES ACROSS THE AREA BEFORE MIDNIGHT. PATCHES
OF LIGHT PRECIPITATION WILL MOVE ACROSS THE AREA THROUGH THE
EVENING HOURS. A WARM LAYER OF AIR ABOVE THE SURFACE WILL LIKELY
KEEP THE PRECIPITATION IN THE FORM OF LIGHT FREEZING RAIN OR
SLEET. THIS MEANS ELEVATED SURFACES SUCH AS TREES...POWER
LINES...AND BRIDGES WILL BECOME ICE COVERED. ICE ACCUMULATIONS
WILL NOT BE ENOUGH TO RESULT IN DOWNED POWER LINES OR TREES.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF FREEZING RAIN
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. 

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this winter storm warning went out at Feb 17, 9:55 PM CST, 3 hours 14 minutes earlier.

Area forecast discussion, Feb 17, 9:55 PM CST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
955 PM CST FRI FEB 17 2006

.UPDATE...32 DEGREE ISOTHERM IS STILL NORTHWEST OF MEMPHIS...BUT THE
NEXT ROUND OF PRECIPITATION HAS DEVELOPED OVER OKLAHOMA AND PARTS OF
ARKANSAS.  PRECIPITATION IS ASSOCIATED WITH MID-LEVEL ISENTROPIC
LIFT...WHICH WILL SLIDE EASTWARD OVERNIGHT.  ALTHOUGH THE FIRST
COLD FRONT HAS PUSHED SOUTHEAST OF TROY...THE ARCTIC FRONT IS MOVING
SOUTH ACROSS SOUTHEAST MISSOURI THIS EVENING.

EXPECT LIGHT PRECIPITATION TO MOVE OVER MARION...LAMAR...
WINSTON...AND FAYETTE COUNTIES BETWEEN 3 AND 6 SATURDAY MORNING.
EXPECT SURFACE TEMPERATURES WILL BE 34-37 DEGREE RANGE AT THAT
TIME.  HOWEVER...EXPECT TO SEE TEMPERATURES QUICKLY DROP 2 TO 4
DEGREES...DUE TO EVAPORATIVE COOLING...IN THE RAIN AREAS.

LATEST NAM (ETA)AND GFS RUNS PRODUCE THE GREATEST AMOUNT OF
PRECIPITATION BETWEEN 6 AM AND NOON ON SATURDAY...WHERE AN AVERAGE
OF 0.10 INCH OR MORE COULD FALL OVER THE WINTER STORM WATCH AREA OF
NORTH-CENTRAL ALABAMA.  THIS HEAVIER PRECIPITATION MAY BE ASSOCIATED
WITH LOW-LEVEL FRONTOGENETICAL FORCING...AS THE MODELS SHOW THE 850
MB FRONT MOVING THROUGH AT THAT TIME.

PARTICULARLY CONCERNED ABOUT MARION AND WINSTON COUNTIES AS EARLY AS
6 AM...AND LAMAR...FAYETTE...AND WALKER COUNTIES BY 10 AM...FOR ICE
ACCUMULATIONS DUE TO FREEZING RAIN.  BY NOON...BELIEVE THE THREAT
AREA FOR FREEZING RAIN SHIFTS SOUTH TO NEAR A FAYETTE TO JASPER...TO
ONEONTA...TO GADSDEN...TO CENTRE LINE.  HIGHER ELEVATIONS SOUTH OF
THAT LINE WILL ALSO BE VULNERABLE.

AN ICE STORM IS RESERVED FOR CASES WHERE ICE ACCUMULATES TO
ONE-QUARTER OF AN INCH OR MORE.  IN THE WORST CASE SCENARIO...AN ICE
STORM WOULD STILL BE POSSIBLE OVER MARION AND WINSTON COUNTIES
SATURDAY.

TEMPERATURES SHOULD NOT VARY MUCH SATURDAY AFTERNOON...AS LIGHT
PRECIPITATION CONTINUES OVER THE WATCH AREA.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...
WINTER STORM WATCH FOR MARION...WINSTON...LAMAR...FAYETTE..AND
WALKER COUNTIES FROM 3 AM TONIGHT TO 6 PM SATURDAY.

WINTER STORM WATCH FOR BLOUNT...ETOWAH...CHEROKEE...SAINT CLAIR...
CALHOUN...AND CLEBURNE COUNTIES FROM 6 AM TO 6 PM SATURDAY.

&&

03
Hazardous weather outlook, Feb 17, 10:25 PM CST, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1025 PM CST FRI FEB 17 2006

ALZ011>015-017>050-190425-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1025 PM CST FRI FEB 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

LIGHT FREEZING RAIN IS POSSIBLE NORTH OF A VERNON TO JASPER LINE
AFTER 3 AM CST...THOUGH SIGNIFICANT ICING IS NOT EXPECTED THROUGH
6 AM CST SATURDAY MORNING.

LIGHT RAIN WILL MOVE INTO NORTHWEST ALABAMA AFTER 3 AM CST.
WITH TEMPERATURES FALLING TO NEAR OR BELOW FREEZING...32 DEGREES...
NORTH OF A VERNON TO JASPER LINE...THE RAIN MAY SWITCH OVER TO LIGHT
FREEZING RAIN IN THESE AREAS.

ANY ICE ACCUMULATIONS THROUGH 6 AM CST WILL BE LIGHT...NO MORE THAN
0.05 INCH...AND BE CONFINED TO ELEVATED SURFACES SUCH AS BRIDGES...
POWERLINES...AND TREES.

A WINTER STORM WATCH REMAINS IN EFFECT AFTER 3 AM CST FROM LAMAR TO
WALKER COUNTY AND POINTS NORTHWEST.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

FREEZING RAIN...UP TO ONE QUARTER INCH OF AN INCH...CAN BE EXPECTED
NORTH OF A SULLIGENT TO JASPER TO LOCUST FORK TO ANNISTON TO HEFLIN
LINE...MAINLY BETWEEN 6 AM CST AND 2 PM CST SATURDAY.

TEMPERATURES NORTH OF A SULLIGENT TO JASPER TO LOCUST FORK TO
ANNISTON TO HEFLIN LINE WILL FALL TO AROUND OR JUST BELOW FREEZING...
32 DEGREES...DURING THE MORNING HOURS.  ANY RAIN THAT FALLS INTO THIS
AIRMASS WILL FREEZE ON CONTACT WITH ELEVATED SURFACES SUCH AS POWER
LINES...TREES...AND OVERPASSES.

LOCATIONS NORTH OF A VERNON TO JASPER TO GADSDEN TO CENTRE LINE...
ESPECIALLY ON RIDGETOPS AND IN THE HIGHEST TERRAIN...HAVE THE
BEST CHANCE FOR SOME ICE ACCUMULATION SATURDAY MORNING AND
EARLY AFTERNOON.

MOST...IF NOT ALL...OF THE FREEZING RAIN WILL END BY 2 PM CST.

LIGHT FREEZING DRIZZLE AND MINOR ICING MAY OCCUR BETWEEN 2 PM CST
SATURDAY THROUGH 9 AM SUNDAY AS FAR SOUTH AS A CARROLLTON TO
TUSCALOOSA TO SYLACAUGA TO WEDOWEE LINE AS TEMPERATURES DROP
BELOW FREEZING.

BEYOND 9 AM CST SUNDAY...NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY
BE NECESSARY BETWEEN 3 AM CST TONIGHT AND 6 PM CST SATURDAY NORTH OF
A SULLIGENT TO JASPER TO LOCUST FORK TO ANNISTON TO HEFLIN LINE.

MBS/91

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 1:09 AM CSTWinter Weather AdvisoryBMXBibb, Blount, Calhoun, Cherokee, Clay, Cleburne and 13 more20 hr

Nearby

Winter Storm Warnings in Alabama, 2006Every winter storm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.